Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 119, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 2008, 4:44 PM EDT for 4 counties in New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2008, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 24, 2008, 5:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 34 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 242044
SVRBUF
NYC003-009-029-121-242145-
/O.NEW.KBUF.SV.W.0119.080724T2044Z-080724T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK
CATTARAUGUS COUNTY IN WESTERN NEW YORK
SOUTHERN ERIE COUNTY IN WESTERN NEW YORK
SOUTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 545 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR EDEN...OR 6 MILES SOUTHWEST OF HAMBURG...AND
MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOSTON BY 455 PM EDT...
EAST CONCORD BY 505 PM EDT...
SPRINGVILLE BY 510 PM EDT...
ASHFORD HOLLOW BY 515 PM EDT...
FRANKLINVILLE BY 535 PM EDT...
LAT...LON 4265 7908 4275 7895 4275 7894 4275 7892
4279 7887 4281 7887 4283 7885 4243 7809
4207 7867
TIME...MOT...LOC 2044Z 315DEG 33KT 4265 7889
$$
TJP2 follow-up statements
000
WWUS51 KBUF 242113
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT THU JUL 24 2008
NYC003-009-029-121-242145-
/O.CON.KBUF.SV.W.0119.000000T0000Z-080724T2145Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-ERIE NY-
513 PM EDT THU JUL 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN ERIE...SOUTHWESTERN WYOMING...NORTHWESTERN ALLEGANY AND
CATTARAUGUS COUNTIES...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SPRINGVILLE...OR 19 MILES SOUTHEAST OF
HAMBURG...MOVING SOUTHEAST AT 38 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MACHIAS BY 520 PM EDT...
LIME LAKE-MACHIAS BY 525 PM EDT...
FRANKLINVILLE BY 530 PM EDT...
ISCHUA BY 540 PM EDT...
LAT...LON 4265 7908 4275 7895 4275 7894 4275 7892
4279 7887 4281 7887 4283 7885 4243 7809
4207 7867
TIME...MOT...LOC 2113Z 315DEG 33KT 4246 7860
$$
TJP000
WWUS51 KBUF 242147
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
547 PM EDT THU JUL 24 2008
NYC003-009-029-121-242157-
/O.EXP.KBUF.SV.W.0119.000000T0000Z-080724T2145Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-ERIE NY-
547 PM EDT THU JUL 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ERIE...SOUTHWESTERN
WYOMING...NORTHWESTERN ALLEGANY AND CATTARAUGUS COUNTIES HAS
EXPIRED...
AT 547 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4265 7908 4275 7895 4275 7894 4275 7892
4279 7887 4281 7887 4283 7885 4243 7809
4207 7867
TIME...MOT...LOC 2113Z 315DEG 33KT 4246 7860
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:01 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 24, 3:01 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 301 PM EDT THU JUL 24 2008 .SYNOPSIS... THE STUBBORN UPPER LOW WHICH BROUGHT UNSETTLED WEATHER FOR THE PAST COUPLE OF DAYS WILL FINALLY LIFT OFF TO QUEBEC ON FRIDAY. HIGH PRESSURE RIDGING INTO NEW YORK STATE WILL THEN BRING MORE SUNSHINE AND WARMER TEMPERATURES ON FRIDAY. A WEAK COLD FRONT WILL CROSS THE LAKES ON SATURDAY AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CENTER OF STUBBORN UPPER LOW VCNTY TORONTO THIS MORNING FINALLY LIFTS NE BY LATER THIS EVENING INTO NORTHERN NY AND NEW ENGLAND. ANOTHER SPOKE OF ENERGY ROTATING OVER CENTRAL PA THIS MORNING ROTATING ARND THE UPPER LOW IS PROGGED TO MOVE INTO CENTRAL AND EASTERN NY THIS AFTERNOON WHILE ANOTHER SHORT WAVE ARND THE BACKSIDE OF THE LOW ROTATES ARND THE BASE OF THE TROUGH AND MERGES WITH THE EARLIER SHORT WAVE OVER EASTERN PA BY THIS EVENING. PLENTY OF MOISTURE STILL AVBL WITH THE LOW SO EXPECT ONE MORE DAY OF SHWRS WITH SCT TSTMS. RAISED POPS TO LKLY ALL AREAS FOR TODAY. AS OF 345 AM PERSISTENT ACTIVITY OVER WETERN PORTIONS OF THE SOUTHERN TIER CONTINUES BUT NOT AS INTENSE AS OVERNIGHT WITH OTHER SHWRS/PSBL TSTMS STARTING TO DEVELOP OVER LK ONTARIO NORTH OF ROCHESTER AND WEST OF WATERTOWN. WITH DAYTIME HEATING EXPECT COVERAGE TO INCREASE AND CONTINUE INTO THE AFTERNOON. PRECIPITABLE WATER VALUES ARE STILL UP TO 1.25 TO 1.3 INCHES SO ANY TSTM COULD PRODUCE A LOCAL DOWNPOUR. WILL HAVE TO WATCH AREAS ACROSS THE SOUTHERN TIER ESPECIALLY CHAUTAUQUA COUNTY FOR POTENTIAL FOR FLOODING AS THIS AREA HAD A GOOD DEAL OF RAIN OVERNIGHT. TEMPS WILL CONTINUE BELOW NORMAL WITH HIGHS IN THE LOW TO MID 70S. PRECIP SHLD END BY THIS EVENING IN THE WEST AND BY LATER THIS EVENING OVER THE EASTERN FINGER LKS BUT SCT SHWRS/TSTMS SHLD PERSIST TIL LATER AT NIGHT EAST OF LAKE ONTARIO AS THE UPPER TROUGH LIFTS NE INTO NORTHERN NY/NEW ENGLAND. HIGH PRESSURE FROM THE OHIO VALLEY SHLD BRING CLRING SKIES OVERNIGHT FOR AREAS FROM THE FINGER LKS WEST BUT THE CLOUDS SHLD LINGER ACROSS THE NORTH COUNTRY. LOWS TNGT SHLD GENLY BE IN THE 50S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... HIGH PRESSURE WILL SLIDE OFF THE EAST COAST FRIDAY NIGHT AND BRING FAIR WEATHER TO OUR AREA. ANOTHER CLOSED UPPER LEVEL LOW IS THEN FORECAST TO DIVE SOUTHEAST FROM CENTRAL CANADA AND SET UP OVER QUEBEC SATURDAY AND SUNDAY. A COLD FRONT ASSOCIATED WITH THIS LOW WILL CROSS WESTERN AND CENTRAL NEW YORK LATE SATURDAY AND SATURDAY NIGHT...ACCOMPANIED BY A FEW SHOWERS AND THUNDERSTORMS. EXPECT A FEW SHOWERS TO LINGER BEHIND THE FRONT SUNDAY MORNING...MAINLY EAST OF THE GENESEE VALLEY BEFORE A WEAK RIDGE BRINGS SOME CLEARING SUNDAY AFTERNOON. WILL LEAVE IN A CHANCE OF SHOWERS SUNDAY NIGHT AS ANOTHER WEAK TROUGH CROSSES NEW YORK STATE. TEMPERATURES THROUGH THIS SHORT TERM PERIOD WILL BE CLOSE TO SEASONAL AVERAGES. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE GFS STILL SHOWS A COUPLE OF UPPER LEVEL IMPULSES ROTATING THROUGH THE BASE OF THE UPPER LEVEL LOW THAT IS FORECAST TO REMAIN INTACT OVER QUEBEC THROUGH MONDAY. THEREFORE...WILL FOLLOW CONTINUITY AND LEAVE IN A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THIS PERIOD. HIGH PRESSURE AT THE SURFACE IS THEN FORECAST TO SETTLE SOUTHEAST ACROSS THE GREAT LAKES TUESDAY THROUGH THURSDAY. WHILE THE HIGH IS EXPECTED TO BRING MAINLY DRY WEATHER...WEAK SHORT WAVES MOVING THROUGH A BROAD WEST TO NORTHWEST FLOW MAY GENERATE ENOUGH INSTABILITY TO AT LEAST PRODUCE SOME AFTERNOON CLOUDINESS. EXPECT TO DAYTIME HIGH TEMPERATURES TO RANGE FROM THE MID 70S TO ABOUT 80 THROUGH THIS PERIOD. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SHOWERS AND TSTMS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. THE UPPER LOW IS PASSING ACROSS THE FORECAST AREA WITH WIDESPREAD MODERATE TO HEAVY RAIN FROM THE FINGER LAKES TO THE SOUTHEAST CORNER OF LAKE ONTARIO...MOVING NORTHWARD. THIS WILL MAINTAIN MVFR TO IFR CIGS AND VSBYS IN SHRA/TSRA THROUGH 00Z...THEN THE PRECIP WILL DIMINISH AND CONDITIONS WILL IMPROVE. TO THE WEST OF THE UPPER LOW...THE WIDESPREAD RAIN IS DIMINISHING BUT THERE ARE AREAS OF CONVECTION SLIDING SOUTHWARD TOWARD WESTERN NY AND THE KBUF/KIAG/KJHW TAF SITES. THESE CONVECTIVE AREAS WILL DROP VSBY AND CIGS TO MVFR RANGE THROUGH 00Z...THEN CLEARING IS EXPECTED OVERNIGHT. THERE MAY BE AREAS OF IFR TO LIFR IN FOG FORMING OVERNIGHT...ESPECIALLY AT KJHW. OUTLOOK... FRIDAY...VFR. SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA. MONDAY...VFR CONDITIONS. && .MARINE... NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE. LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT MODERATE SPEEDS THROUGH THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE/TJP NEAR TERM...JJP SHORT TERM...TJP LONG TERM...SAGE/TJP AVIATION...WCH MARINE...SAGE/TJP
Hazardous weather outlook, Jul 24, 5:39 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 539 AM EDT THU JUL 24 2008 NYZ001>008-010>014-019>021-085-250945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 539 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 539 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Local storm report, Jul 24, 11:37 AM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1137 AM EDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM FLASH FLOOD 4 WNW NAPLES 42.64N 77.48W
07/24/2008 ONTARIO NY LAW ENFORCEMENT
COUNTY ROAD 36, FEATHER ST AND SENECA POINT ROAD IN
WESTERN ONTARIO ARE FLOODED.
&&
TPAONESpecial weather statement, Jul 24, 12:08 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1208 PM EDT THU JUL 24 2008 NYZ004-005-014-241715- CAYUGA NY-ONTARIO NY-WAYNE NY- 1208 PM EDT THU JUL 24 2008 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE AREA... * AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM CLIFTON SPRINGS TO CLYDE. THIS AREA OF RAIN WILL CONTINUE TO MOVE TO THE NORTH AND REACH THE LAKE ONTARIO SHORE BEFORE 1PM. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED. THIS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TJP
Special weather statement, Jul 24, 12:18 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1218 PM EDT THU JUL 24 2008 NYZ003-241715- MONROE NY- 1218 PM EDT THU JUL 24 2008 ...LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE AREA... * AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROCKPORT TO BRIGHTON...AND MOVING NORTHEAST AT 14 MPH. THE HEAVY RAIN ASSOCIATED WITH THESE STORMS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TJP
Special weather statement, Jul 24, 1:40 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 140 PM EDT THU JUL 24 2008 NYZ005>008-242200- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 140 PM EDT THU JUL 24 2008 ...HEAVY RAINFALL EXPECTED THIS AFTERNOON... AT 130 PM THIS AFTERNOON...A LARGE AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WAS MOVING NORTHEAST ACROSS THE FINGER LAKES REGION. THIS ACTIVITY HAS ALREADY MOVED INTO CAYUGA COUNTY AND WILL MOVE NORTHEAST TOWARD THE NORTHERN END OF OSWEGO COUNTY BY 330 PM...MERGING WITH OTHER STORMS MOVING DUE NORTH. THE ENTIRE EASTERN LAKE ONTARIO REGION...INCLUDING OSWEGO...JEFFERSON...AND LEWIS COUNTIES...SHOULD BE PREPARED TO EXPERIENCE HEAVY RAINFALL AT TIMES THIS AFTERNOON. RAINFALL RATES COULD EASILY EXCEED AN INCH PER HOUR...WITH LOCALIZED FLOODING POSSIBLE ON ROADWAYS. ZAFF
Local storm report, Jul 24, 2:17 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL SCRIBA 43.47N 76.43W
07/24/2008 M1.00 INCH OSWEGO NY TRAINED SPOTTER
ALSO TREES AND WIRES DOWN
&&
PUKAJLOSpecial weather statement, Jul 24, 3:24 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 324 PM EDT THU JUL 24 2008 NYZ001-002-010>012-019>021-085-242230- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 324 PM EDT THU JUL 24 2008 THUNDERSTORMS, POSSIBLY REACHING SEVERE LIMITS, WILL BE A POSSIBILITY ACROSS THE REGION THROUGH THE EARLY EVENING. AT 320 PM STRONG STORMS WERE FORMING ACROSS WESTERN LAKE ONTARIO, THE NIAGARA PENINSULA, AND EASTERN LAKE ERIE. THIS ACTIVITY WILL CONTINUE DEVELOPING AND MOVING SOUTHEAST, WITH THE COUNTIES OF NIAGARA, ERIE, AND CHAUTAUQUA BEING FIRST UNDER THE GUN BY 4 PM. OTHER STORMS ARE EXPECTED TO BUBBLE UP DURING THE AFTERNOON AND EVENING, SO ALL OF THE REGION WILL HAVE THE POSSIBILITY OF STORMS THROUGH AT LEAST 6 PM. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS, NOT ALL AREAS WILL SEE THE STORMS, BUT THOSE THAT DO WILL EXPERIENCE TORRENTIAL DOWNPOURS CAPABLE OF PRODUCING POOR DRAINAGE FLOODING, ALONG WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS. PUKAJLO
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:07 PM EDT | Areal Flood Advisory | BUF | Jefferson | 2 hr |
| Jul 24, 12:10 AM EDT | Areal Flood Advisory | BUF | Chautauqua | 3 hr |
| Jul 24, 2:13 AM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Jul 24, 10:13 AM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Jul 24, 12:42 PM EDT | Areal Flood Advisory | BUF | Monroe | 72 min |
| Jul 24, 1:26 PM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 2 hr |
| Jul 24, 2:02 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 58 min |
| Jul 24, 2:20 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 24, 2:36 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 54 min |
| Jul 24, 3:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 24, 3:27 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 32 min |
| Jul 24, 3:42 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 24, 4:06 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Orleans | 39 min |
| Jul 24, 4:38 PM EDT | Special Marine Warning | BUF | 29 min | |
| Jul 24, 5:11 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jul 24, 5:16 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 24, 6:04 PM EDT | Areal Flood Warning | BUF | Jefferson | 5 hr |
| Jul 24, 6:51 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 114 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.